Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 203, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 14, 2015, 8:50 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 8:50 AM CDT (13:50 UTC)
- Expired
- Jul 14, 2015, 9:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:20 AM CDT | TSTM WND DMG | 4 N Redfield, KS | TREES REPORTED DOWN ON COUNTY ROAD 125 BETWEEN REDFIELD AND MAPLETON. |
| Jul 14, 9:38 AM CDT | TSTM WND DMG | Fort Scott, KS | POWER LINES REPORTED DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2044 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS53 KSGF 141350
SVRSGF
KSC011-037-141445-
/O.NEW.KSGF.SV.W.0203.150714T1350Z-150714T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 945 AM CDT
* AT 847 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BRONSON TO 14 MILES WEST OF
WALNUT...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. DAMAGE TO TREES AND POWER
LINES HAS BEEN REPORTED NEAR YATES CENTER AND IN IOLA WITH THESE
STORMS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...BEULAH...BRAZILTON...BRONSON...CHICOPEE...
CROWEBURG...DEVON...ENGLEVALE...FARLINGTON...FORT SCOTT...
FRANKLIN...FRONTENAC...FULTON...GARLAND...GIRARD...GREENBUSH...
HAMMOND...HARDING...HEPLER...HIATTVILLE...LONE OAK...MAPLETON...
MARMATON...MULBERRY...OPOLIS...PAWNEE STATION...PETERSBURG...
PITTSBURG...POLK...PORTERVILLE...REDFIELD...RINGO...UNIONTOWN...
WALNUT...XENIA AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3781 9510 3788 9508 3804 9509 3805 9508
3805 9464 3804 9462 3734 9462 3741 9496
3746 9510
TIME...MOT...LOC 1348Z 278DEG 28KT 3800 9523 3767 9531
HAIL...1.25IN
WIND...60MPH
$$
BOXELL2 follow-up statements
252
WWUS53 KSGF 141407
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 AM CDT TUE JUL 14 2015
KSC011-037-141445-
/O.CON.KSGF.SV.W.0203.000000T0000Z-150714T1445Z/
BOURBON KS-CRAWFORD KS-
907 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CRAWFORD AND BOURBON COUNTIES UNTIL 945 AM CDT...
AT 906 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BRONSON TO WALNUT...AND MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE IN ALLEN AND WOODSON COUNTIES.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...BRAZILTON...BRONSON...CROWEBURG...DEVON...
ENGLEVALE...FARLINGTON...FORT SCOTT...FRANKLIN...FRONTENAC...
FULTON...GARLAND...GIRARD...HAMMOND...HARDING...HEPLER...
HIATTVILLE...MAPLETON...MARMATON...MULBERRY...PAWNEE STATION...
PETERSBURG...POLK...PORTERVILLE...REDFIELD...RINGO...UNIONTOWN...
WALNUT...XENIA AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 9510 3781 9510 3788 9508 3804 9509
3805 9508 3805 9464 3804 9462 3743 9462
TIME...MOT...LOC 1407Z 278DEG 28KT 3798 9504 3765 9512
HAIL...1.25IN
WIND...60MPH
$$
BOXELL865
WWUS53 KSGF 141431
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 AM CDT TUE JUL 14 2015
KSC011-037-141445-
/O.CON.KSGF.SV.W.0203.000000T0000Z-150714T1445Z/
BOURBON KS-CRAWFORD KS-
931 AM CDT TUE JUL 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CRAWFORD AND BOURBON COUNTIES UNTIL 945 AM CDT...
AT 930 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FULTON TO 9 MILES EAST OF HEPLER...AND MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRONSON...DEVON...FORT SCOTT...FULTON...HAMMOND...HARDING...HEPLER...
HIATTVILLE...MAPLETON...MARMATON...PAWNEE STATION...PETERSBURG...
PORTERVILLE...REDFIELD...UNIONTOWN AND XENIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 9463 3766 9510 3781 9510 3788 9508
3804 9509 3805 9508 3805 9464 3804 9462
TIME...MOT...LOC 1431Z 276DEG 37KT 3795 9472 3762 9481
HAIL...<.75IN
WIND...60MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:45 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 14, 5:45 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT Tue Jul 14 2015
...Update to Aviation Discussion...
.SHORT TERM...(Today and Tonight)
Issued at 250 AM CDT TUE JUL 14 2015
A very warm and muggy night was in progress across the Ozarks and
Osage Plains early this Tuesday morning with temperatures in the
upper 70s to lower 80s. The isolated convection that developed
across central Missouri along a weak boundary Monday evening
dissipated before arriving to the Ozarks and another cluster or
storms was ongoing in central Kansas.
Another hot and humid day is in store. The weak boundary will sag
southward into the area later today and tonight in response to the
shortwave trough tracking into the northeastern U.S. Meanwhile the
upper ridge will hold strong over our region and even begin to
expand northward.
Expect afternoon high temperatures will be quite similar to the
past couple of days with readings in the lower to middle 90s.
Surface dewpoints will again range in the lower to middle 70s.
Dewpoints could a bit higher into the upper 70s at some locations today
as result of moisture pooling ahead and along the sagging
boundary.
Forecast heat indicies will climb into the 101 to 109 range area
wide with the highest readings across the Osage Plains from
southeastern Kansas into west central Missouri. Heat index values
will be a bit lower across the eastern Ozarks.
With heat index values forecast to approach or reach 105 on
consecutive days the Heat Advisory will be expanded across the
remainder of the Missouri Ozarks for today.
Intense surface heating will result in strong instability today.
However the lack of forcing and warm mid level temperatures will
be an inhibiting factor for convective development. However with
that said an isolated storm cannot be ruled out mainly across
central Missouri.
The weak boundary will sag farther southward into the area
tonight. We will have to monitor the potential for some convective
development tonight along the boundary but that prospect looks low
at this time due to a modest low level jet at best.
.LONG TERM...(Wednesday through Monday)
Issued at 250 AM CDT TUE JUL 14 2015
Seasonably hot and humid weather will be the story heading through
the remainder of the week and into the weekend as our area remains
under the influence of the subtropical ridge.
The weak boundary or axis of surface convergence will be oriented
northwest to southeast across the area Wednesday. This along with
a weak perturbation tracking along the northern periphery of the
ridge may be enough to spark isolated convection Wednesday
afternoon into Wednesday night mainly across the eastern Ozarks.
For the most part the weather looks dry into the weekend outside
of a stray shower or thunderstorm with the next front and
legitimate chance of rain arriving early next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 543 AM CDT TUE JUL 14 2015
For the KSGF, KJLN, and KBBG TAFS: Storms are currently located
across central Kansas early this morning. These storms may hold
together into west central Missouri later this morning, but are
generally expected to remain north of the TAF sites. An isolated
storm affecting a TAF site is not totally out of the questions,
but confidence in this occurring is very low and did not mention
any convection in the TAFS.
Otherwise, mid to high level clouds will spread across the TAF
sites this morning into early this afternoon. Skies will then clear
later this afternoon into this evening. Winds will be out of the
southwest today becoming light and variable overnight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY until 9 PM CDT this evening FOR KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...WiseHazardous weather outlook, Jul 14, 3:54 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 354 AM CDT TUE JUL 14 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 354 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED TO SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... A FEW THUNDERSTORMS MAY DEVELOP TODAY AND TONIGHT. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY STRONG WIND GUSTS TO AROUND 50 MPH WILL BE THE PRIMARY HAZARDS IN THE STRONGEST STORMS. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 102 TO 109 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED STORMS MAY DEVELOP WEDNESDAY MAINLY ACROSS THE EASTERN OZARKS. THE NEXT CHANCE OF STORMS WILL DEVELOP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:42 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.